MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY SL (55CM) W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY SL (55CM) W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that they have a picc that have needed replaced, as it was leaking thru pinholes in the catheter line.Patient has picc for daptomycin iv.Received call from hh rn stating line will not flush, unable to infuse iv abx( b)(6)2023.Patient came to our office for cathflo.While troubleshooting this picc prior to using cathflo, it was noted with flushing, the dressing started dripping.I removed the dressing and observed fluid coming from the insertion site while flushing.I redressed the line and sent patient to facility for new picc placement.Upon removal, line was observed to have a hole at the 2 cm mark.No harm came to the patient, except they missed 2 doses of iv abx.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a leaking powerpicc is unconfirmed because the problem could not be reproduced.One 4 fr s/l powerpicc was returned for evaluation.An initial visual observation revealed use residues throughout the returned powerpicc catheter.A functional test of attempting to pressurize the catheter using water and a 12 ml syringe revealed no leaks throughout the catheter.The catheter was patent to infusion after pressurization attempts with no observed leaks.A microscopic observation revealed nothing remarkable throughout the returned catheter.Because leaking could not be found during a functional test of the returned catheter, the complaint of a leaking catheter is unconfirmed.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by the customer that they have a picc that have needed replaced, as it was leaking thru pinholes in the catheter line.Patient has picc for daptomycin iv.Received call from hh rn stating line will not flush, unable to infuse iv abx on (b)(6) 2023.Patient came to our office for cathflo.While troubleshooting this picc prior to using cathflo, it was noted with flushing, the dressing started dripping.I removed the dressing and observed fluid coming from the insertion site while flushing.I redressed the line and sent patient to facility for new picc placement.Upon removal, line was observed to have a hole at the 2 cm mark.No harm came to the patient, except they missed 2 doses of iv abx.

Brand Name
POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY SL (55CM) W/MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18012345
Report Number3006260740-2023-04863
Device Sequence Number20700320
Product Code LJS
UDI-Device Identifier00801741028731
UDI-Public(01)00801741028731
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue NumberCK000060
Device Lot NumberREHP1723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale